Originally Posted by Sage48
I have SVT/a-fib....high pulse rate.....have been on verapamil for several months, but had another "gray out" in April, and my heart rate has been 90 - to - over 100 since then. My cardio wants me to start taking digoxin, in addition to the verapamil. My problem is, I am afraid of digoxin.
Digoxin works very well for me. It is the most effective med, that I have tried, that keeps my heart rate, and heart beat, fairly regular. Digoxin's effectiveness at slowing the heart rate, and helping the heart to beat stronger, are some of the reasons why Digoxin's been around for a couple of hundred years. Plus....... it's cheap.
I have been on digoxin for about twenty years for SVT/a-fib and high pulse rate, among other reasons. The main side effect that I get from this med is tiredness and lack of motivation, which I have learned to live with, and overcome.
I have also been on Verapamil for many years, three times a day. I can't take the Verapamil within 2.5 hours of Digoxin, or it will cause additional problems with my heart rhythm.
You might not have the same drug interaction between Verapamil and Digoxin that I did.